Alert archive / California / Frost Advisories in 2014

Frost Advisory 13, NWS Eureka, CA

April 22, 2014

NWS Eureka, CA issued this frost advisory at Apr 22, 2014, 3:36 PM PDT. It took effect at Apr 23, 2014, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 3:36 PM PDT (22:36 UTC)
In effect from
Apr 23, 2014, 2:00 AM PDT
Expired
Apr 23, 2014, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS76 KEKA 222236
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 PM PDT TUE APR 22 2014

CAZ076-231145-
/O.NEW.KEKA.FR.Y.0013.140423T0900Z-140423T1500Z/
MENDOCINO INTERIOR-
336 PM PDT TUE APR 22 2014

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...THE WILLITS AND COVELO AREAS AND RURAL LOW
  LYING VALLEYS IN INTERIOR MENDOCINO COUNTY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
154 
WWUS76 KEKA 230943
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
243 AM PDT WED APR 23 2014

CAZ076-231500-
/O.CON.KEKA.FR.Y.0013.000000T0000Z-140423T1500Z/
MENDOCINO INTERIOR-
243 AM PDT WED APR 23 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* LOW TEMPERATURES...MID 30S.

* LOCATIONS INCLUDE...THE WILLITS AND COVELO AREAS AND RURAL LOW 
  LYING VALLEYS IN INTERIOR MENDOCINO COUNTY. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
098 
WWUS76 KEKA 231451
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
751 AM PDT WED APR 23 2014


CAZ076-231600-
/O.EXP.KEKA.FR.Y.0013.000000T0000Z-140423T1500Z/
MENDOCINO INTERIOR-
751 AM PDT WED APR 23 2014

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA



$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 4:34 AM PDT, 11 hours 2 minutes earlier.

Area forecast discussion, Apr 22, 4:34 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
434 AM PDT TUE APR 22 2014

.SYNOPSIS...SHOWERS WILL CONTINUE THIS MORNING AS AN UPPER LEVEL
TROUGH MOVES OVER THE AREA. ADDITIONAL SYSTEMS WILL BRING PERIODS
OF RAIN THROUGH THE END OF THE WEEK.

DISCUSSION...WATER VAPOR CONTINUES TO SHOW THE COLD TROUGH MOVING
ONSHORE. SNOW LEVELS HAVE FALLEN TO AROUND 3000 TO 3500 FEET IN
THE SHOWERS BEHIND THE FRONT THIS MORNING...HOWEVER ANY SNOW THAT DOES
FALL SHOULD BE LESS THAN AN INCH. SNOW LEVELS WILL REBOUND RAPIDLY
TODAY TO NEAR 4000 FEET BY AFTERNOON. SATELLITE AND RADAR DATA
INDICATE THAT THE SHOWERS ARE TAPERING OFF MORE QUICKLY THIS
MORNING THAN PREVIOUS MODEL RUNS HAVE INDICATED SO HAVE BACKED
OFF ON POPS AND QPF A BIT MORE. STILL EXPECT SOME MOUNTAIN SHOWERS
TO DEVELOP WITH AFTERNOON HEATING PARTICULARLY OVER NORTHERN ZONE
3.

TUESDAY NIGHT SOME WARM ADVECTION PRECIP IS EXPECTED TO START IN
DEL NORTE COUNTY AS SOME SHORTWAVE RIDGING STARTS TO PUSH INTO THE
AREA. SNOW LEVELS WILL INITIALLY BE AROUND 4000 FEET...BUT AMOUNTS
WILL BE LIGHT. WEDNESDAY AFTERNOON FLOW BECOMES MORE ZONAL AND
ONSHORE. SEVERAL WAVES ARE EXPECTED TO MOVE ALONG THIS ZONAL FLOW
BRINGING PRECIP TO THE AREA NORTH OF CAPE MENDOCINO. THE HEAVIER
RAIN LOOKS TO START WEDNESDAY AFTERNOON AND EVENING. THIS WILL CONTINUE
THROUGH WEDNESDAY NIGHT AND THURSDAY MORNING. DURING THE DAY THURSDAY
THE COLD FRONT FINALLY PUSHES THROUGH WITH SOME PERIODS OF
MODERATE RAIN.

THURSDAY NIGHT FRIDAY SHOWERS ARE EXPECTED BEHIND THE FRONT AND
THERE MAY BE SOME SMALL HAIL IN SOME OF THE HEAVIER SHOWERS. SMALL
HAIL IS MORE LIKELY EVEN IF THUNDERSTORMS DONT DEVELOP. BOTH
GFS AND NAM ARE INDICATING MORE UNSTABLE AIR OFFSHORE FRIDAY THAN
WITH THIS RECENT SYSTEM. IF THESE SOLUTIONS PAN OUT THERE MAY BE
SOME THUNDERSTORMS...HOWEVER THE ECMWF IS WEAKER WITH THE TROUGH
BEHIND THE FRONT MAKING THUNDERSTORMS LOOK LESS LIKELY. THIS WILL
BE SOMETHING TO BE DECIDED OVER THE NEXT COUPLE MODEL RUNS.

SATURDAY AND SUNDAY MODELS SHOWING SOME WEAK SYSTEMS MOVING
ACROSS THE AREA...ALTHOUGH CONFIDENCE ON THE TIMING OF RAIN IS LOW.
BY MONDAY MODELS CONTINUE TO AGREE ON A MUCH STRONGER RIDGE
BUILDING BACK INTO THE AREA. MKN

&&

.AVIATION...ISOLATED SHOWERS AND PERIODS OF MVFR CONDITIONS WILL
CONTINUE TODAY AS MOISTURE LINGERS BEHIND A FRONTAL PASSAGE.
CONDITIONS SHOULD IMPROVE OVER MENDOCINO COUNTY THROUGH THE DAY AS
HEIGHTS INCREASE. A WARM FRONT WILL BRING A RETURN TO MORE
WIDESPREAD LOW CLOUDS ALONG THE COAST TONIGHT INTO WEDNESDAY. RPA

&&

.MARINE...MULTIPLE STORM SYSTEMS WILL MOVE INTO THE PACIFIC
NORTHWEST OVER THE NEXT SEVERAL DAYS. IN GENERAL WINDS WILL REMAIN
LIGHT TO MODERATE WITHIN A SPLIT FLOW REGIME. THERE IS POTENTIAL FOR
A BRIEF PERIOD OF SMALL CRAFT WINDS IN THE NORTHERN WATERS ON
WEDNESDAY WITH A WARM FRONTAL PASSAGE AND POSSIBLY AGAIN ON THURSDAY
AS A COLD FRONT SLIDES SOUTH.

WESTERLY SWELL MAY BUILD BACK TO NEAR 10 FEET TONIGHT WHICH MAY
REQUIRE A SHORT LIVED SMALL CRAFT ADVISORY FOR SEAS. WILL ALLOW THE
NEXT SHIFT TO TAKE ANOTHER LOOK AT IT BEFORE ISSUING ANY ADDITIONAL
HEADLINES. ENP GUIDANCE INDICATES A LONG PERIOD SOUTHERLY SWELL MAY
BUILD INTO THE WATERS THIS WEEKEND...BUT WITH NO BUOYS IN THE
SOUTH-CENTRAL PACIFIC...THE SWELL CAN NOT BE VERIFIED AT THIS TIME.
RPA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
  SMALL CRAFT ADVISORY UNTIL 11 AM PDT THIS MORNING PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 22, 3:46 AM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PDT TUE APR 22 2014

CAZ001-002-231100-
REDWOOD COAST-MENDOCINO COAST-
346 AM PDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL PERIODS OF RAIN AND MOUNTAIN SNOWS WILL OCCUR THROUGH THE
WEEK MAINLY LATE THURSDAY THROUGH SATURDAY WITH THE HEAVIEST RAIN
AND SNOW AMOUNTS NORTH OF CAPE MENDOCINO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-231100-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
346 AM PDT TUE APR 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FROST TO DEVELOP OVER NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL PERIODS OF RAIN AND MOUNTAIN SNOWS WILL OCCUR THROUGH THE
WEEK MAINLY LATE THURSDAY THROUGH SATURDAY WITH THE HEAVIEST RAIN
AND SNOW AMOUNTS NORTH OF CAPE MENDOCINO.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 22, 12:51 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1251 PM PDT TUE APR 22 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             8 SSE KNEELAND          40.65N 123.90W
04/22/2014  E0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

            SHOWER MOVED THROUGH WITH SMALL HAIL. SHORT
            IN DURATION. ELEVATION, 2,500 FT, HAIL
            DURATION 5 MINUTES OBSERVER LOCATION
            KNEELAND

&&

NWS EUREKA CA
IRIS SYSTEM

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:41 PM PDTSmall Craft AdvisoryEKA47 hr

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.